Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 27, 2017, 3:39 PM EDT for Chattooga County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 3:39 PM EDT (19:39 UTC)
- Expired
- Mar 27, 2017, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WWUS82 KFFC 271939
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT MON MAR 27 2017
GAZ011-019-272015-
Chattooga GA-Floyd GA-
339 PM EDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 415 PM EDT...
At 338 PM EDT...a strong thunderstorm was near Holland, or 7 miles
southeast of Summerville...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Shannon, Lyerly, Pinson, Subligna, Tidings,
Armuchee, Everett Springs, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8542 3459 8515 3447 8509 3446 8509
3446 8511 3443 8509 3442 8511 3441 8511
3440 8510 3440 8505 3434 8502 3426 8532
TIME...MOT...LOC 1938Z 243DEG 28KT 3438 8529
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 27, 1:52 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 27, 1:52 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA Issued by National Weather Service Birmingham AL 152 PM EDT Mon Mar 27 2017 .UPDATE... For 18z Aviation. && .PREV DISCUSSION... /Issued 337 AM EDT Mon Mar 27 2017/ SHORT TERM /Today through Tuesday/... The short term period begins with high pressure well off the Carolinas coast..providing a light southerly flow to the local area. This low level flow off the gulf is allowing for a layer of stratus to make steady progress inland this morning to affect mainly portions of SW GA initially. Otherwise...the main initialized features consist of a shortwave over the Central Plains and associated surface reflection of a weak low over Oklahoma that will eventually become the key wx makers for the local area over the next 24 to 36 hours. Will be a tough call today wrt shower and thunderstorm timing as there is no real definitive focus until late this afternoon and evening but just enough overall dynamics and lift until then to allow for low end pops. Have basically thrown out the Hi-Res solutions for today as they just do not seem to capture the overall potential for storms today in my opinion. For me...an approaching shortwave...diffluence aloft...increasing moisture and instability building to around 2000 to 2500 J/KG should be sufficient for the development of numerous showers and storms across the northern tier. Have also gone with an earlier start time than the hi-res would suggest with sct showers pretty much anytime after 15Z and thunder anytime after mid afternoon and into the evening hours. Have kept most of the metro at sct coverage for now but this will need to be watched closely as moisture and dynamics almost as high in these areas than further north. There is a period late this evening as low makes its closest approach to the area that we see a spike in low level helicity for northern sections. Residual CAPE combined and we get sig tor approaching 1 for a 3 to 6 hour period. While winds and hail will by far be a more prevalent threat for the north...will have to at least keep an eye out for rotation in any storms that develop this evening. No real frontal passage but moisture axis sags into the area through Tue afternoon keeping low end pops in for the metro and portions of Central GA. Deese LONG TERM /Tuesday Night through Sunday/... At the beginning of the forecast period, the system that traversed the area on Tuesday will have exited eastward. As upper ridging builds in on Wednesday a warm and generally drier day can be expected. A few showers or an isolated thunderstorm can't be ruled in the vicinity of a remnant weak boundary, but most places will remain dry. Rain chances will be increasing again by Thursday afternoon, especially across eastern sections of the area where showers and a few thunderstorms will develop near the wedge front along the periphery of the CAD airmass over the Carolinas. The opportunity for showers and thunderstorms will increase in earnest Thursday night into Friday morning across the remainder of the area as the primary storm system approaches the area from the west. There is generally better model agreement with regard to the track of this system as the parent low lifts across the Midwest into the Ohio Valley. This system evolution would favor the chance for some strong to severe thunderstorms in our region with 0-6 km bulk shear values as high as 40-60 knots and 0-1 km values around 30 knots during the Friday morning time frame. Forecast instability is not overly high, but the several hundred J/kg of CAPE forecast by the GFS would likely still be sufficient given aforementioned shear values and favorable upper dynamics. One thing to note is that models have been indicating the development of weak low pressure along the Gulf coast which could rob some instability. Nevertheless, the severe potential with this system late Thursday into Friday morning will continue to be watched over the coming days. After this system departs Friday, upper ridging once again takes hold for the weekend. At this point next weekend's weather appears benign with warm and dry weather before models diverge on the timing and details of the next storm system for early next week. RW && .AVIATION... 18Z Update... Most terminals including ATL have mixed out to VFR flight category early this afternoon following the low cigs this morning. Showers have begun to develop around the vicinity of ATL as of 18z, but continue to not highlight any prevailing TSRA. Prob30 remains in the TAF for the evening hours with the chance of storms moving into the area between 02z and 06z. Surface winds will prevail between 200 and 240 this afternoon around 10 knots with some gusts up to 15 knots possible. IFR cigs are expected to develop once again overnight tonight and have kept mention of lower clouds in the planning period. //ATL Confidence...18Z Update... Medium on IFR potential overnight tonight and possibility of TSRA. High on all remaining elements. GOGGINS && .PRELIMINARY POINT TEMPS/POPS... Athens 79 59 78 56 / 40 50 30 5 Atlanta 77 61 76 59 / 30 30 30 5 Blairsville 70 55 72 50 / 60 60 50 10 Cartersville 76 60 76 55 / 50 40 30 10 Columbus 81 61 80 60 / 20 20 30 5 Gainesville 75 58 75 56 / 50 50 30 5 Macon 83 60 80 59 / 20 20 30 5 Rome 76 59 77 54 / 60 50 40 10 Peachtree City 78 59 77 56 / 30 30 30 10 Vidalia 83 61 84 63 / 30 30 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM...RW AVIATION...Goggins
Hazardous weather outlook, Mar 27, 6:44 AM EDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 644 AM EDT Mon Mar 27 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 644 AM EDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are possible primarily in north Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, frequent lightning, and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for thunderstorms will increase Thursday evening into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 27, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT MON MAR 27 2017
GAZ011-019-272015-
Chattooga GA-Floyd GA-
339 PM EDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 415 PM EDT...
At 338 PM EDT...a strong thunderstorm was near Holland, or 7 miles
southeast of Summerville...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Shannon, Lyerly, Pinson, Subligna, Tidings,
Armuchee, Everett Springs, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8542 3459 8515 3447 8509 3446 8509
3446 8511 3443 8509 3442 8511 3441 8511
3440 8510 3440 8505 3434 8502 3426 8532
TIME...MOT...LOC 1938Z 243DEG 28KT 3438 8529
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:07 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Mar 27, 4:50 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Mar 27, 5:10 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 35 min |
| Mar 27, 5:39 PM EDT | Special Weather Statement | FFC | Catoosa | 36 min |
| Mar 27, 5:44 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Mar 27, 6:49 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Mar 27, 7:10 PM EDT | Special Weather Statement | FFC | Gordon | 35 min |
| Mar 27, 7:41 PM EDT | Special Weather Statement | FFC | Fannin, Murray | 34 min |
| Mar 27, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 37 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.